MAUDE Adverse Event Report: ENCORE MEDICAL L.P. EMPOWR POROUS KNEE; DJO EMPOWR KNEETM, PRESS FIT BP, 7L

ENCORE MEDICAL L.P. EMPOWR POROUS KNEE; DJO EMPOWR KNEETM, PRESS FIT BP, 7L
Model Number 353-01-107
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was reported as tibial component collapsed.The previous surgery and the surgery detailed in this event occurred 21 days apart.The healthcare professional indicated there was a significant adverse event to the patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The devices were disposed of at hospital and not made available to djo surgical for examination.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There was a nonconformance associated with the main part #353-01-107, djo empowr kneetm, press fit bp, 7l 30mm which documents that out of (b)(4) parts lot, 2 parts were rejected and scrapped.Out of the 2 parts, 1 part was rejected due to dimension out of tolerance and 1 part was rejected due to failed cmm testing.All other items in the lot were met with fit, form and function requirements.The devices were verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to tibial component collapsed.There were no findings during this evaluation that indicate the reported devices were defective.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.Due to short time between previous and revision surgery, it is possible that the event may have occurred due to lack of post-operative care, patient noncompliance with medical instructions, incorrect implant selection.There are multiple factors that may also contribute to an event that are outside the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Event or Problem Description
Revision surgery - the tibia component was collapsed in post-operative x-rays.The patient did not have symptoms.

Brand Name
EMPOWR POROUS KNEE
Common Device Name
DJO EMPOWR KNEETM, PRESS FIT BP, 7L
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer (Section G)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
Manufacturer Contact
james mcmahon
9800 metric blvd
austin, tx 78758-5445 
MDR Report Key14462949
Report Number1644408-2022-00683
Device Sequence Number4570648
Product Code MBH
UDI-Device Identifier00190446230052
UDI-Public(01)00190446230052
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K171991
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/06/2026
Device Model Number353-01-107
Device Catalogue Number353-01-107
Device Lot Number192W1027
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/13/2022
Initial Report FDA Received Date05/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/14/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
341-12-707 LOT 111T1116
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age85 YR
Patient SexFemale